Alert archive / Nebraska / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 217, NWS North Platte, NE

July 24, 2015Lincoln County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jul 24, 2015, 7:23 PM CDT for Lincoln County, Nebraska. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 24, 2015, 7:23 PM CDT (00:23 UTC)
Expired
Jul 24, 2015, 8:00 PM CDT
In force
37 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Lincoln County, NE

The radar

The North Platte radar (KLNX), 130 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 24, 7:52 PM CDTTSTM WND GST 6011 S Brady, NEIN ADDITION TO THE STRONG WINDS...SMALL HAIL AND TORRENTIAL RAINFALL WAS OCCURRING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.4 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2015-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 240 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2015-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
240 J/kg
Mixed-layer CIN
-309 J/kg
Mixed-layer LCL
2540 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

950 
WUUS53 KLBF 250023
SVRLBF
NEC111-250100-
/O.NEW.KLBF.SV.W.0217.150725T0023Z-150725T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
723 PM CDT FRI JUL 24 2015

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN LINCOLN COUNTY IN SOUTHWESTERN NEBRASKA...

* UNTIL 800 PM CDT

* AT 723 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  MOOREFIELD...OR 10 MILES NORTHEAST OF CURTIS...MOVING NORTHEAST AT
  25 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES.  

THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 204 AND
207.
 
LOCATIONS IMPACTED INCLUDE...
VROMAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4076 10053 4104 10023 4071 10022 4071 10029
TIME...MOT...LOC 0023Z 225DEG 23KT 4075 10038 

HAIL...1.00IN
WIND...60MPH
 
$$

BUTTLER
1 follow-up statement
961 
WWUS53 KLBF 250045
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
745 PM CDT FRI JUL 24 2015

NEC111-250100-
/O.CON.KLBF.SV.W.0217.000000T0000Z-150725T0100Z/
LINCOLN NE-
745 PM CDT FRI JUL 24 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR SOUTHEASTERN LINCOLN COUNTY...

AT 744 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTHWEST
OF GOTHENBURG...OR 18 MILES NORTHEAST OF CURTIS...MOVING NORTHEAST AT
25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 204 AND
207.
 
LOCATIONS IMPACTED INCLUDE...
VROMAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4076 10053 4104 10023 4071 10022 4071 10029
TIME...MOT...LOC 0044Z 223DEG 22KT 4085 10031 

HAIL...1.00IN
WIND...60MPH
 
$$

BUTTLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 6:25 PM CDT, 58 minutes earlier.

Area forecast discussion, Jul 24, 6:25 PM CDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
625 PM CDT FRI JUL 24 2015

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 403 PM CDT FRI JUL 24 2015

FORECAST CONCERNS IN THE NEAR TERM DEAL WITH CONVECTIVE STORM
CHANCES THROUGH SATURDAY AFTERNOON.  INGREDIENTS ARE COMING TOGETHER
FOR ISOLATED TO SCATTERED SEVERE STORMS LATE AFTERNOON AND EVENING
TODAY...AND AGAIN ON SATURDAY.  LATEST MESOSCALE ANALYSIS INDICATES
STRONG INSTABILITY IS DEVELOPING ALONG AND JUST NORTH OF A
SOUTHEASTWARD ADVANCING BOUNDARY /GENERALLY ACROSS FAR SOUTHERN
PORTIONS OF THE FORECAST AREA/.  THE MODEL TREND INDICATES THE
REMAINING CIN ERODING OVER THE NEXT COUPLE HOURS...LEADING TO
ADDITIONAL STORM DEVELOPMENT OVER NORTHEASTERN COLORADO/SOUTHWEST
NEBRASKA AROUND 00Z THIS EVENING.  DEEP LAYER SHEAR ON THE ORDER OF
40KTS OR SO WILL LEAD ROTATING UPDRAFTS CAPABLE OF LARGE HAIL
INITIALLY. THE LATEST 18Z NAM GENERATES UPSCALE GROWTH OF A
MCS...AIDED BY INCREASING PWATS AND A H85 LLJ THIS EVENING AND
OVERNIGHT. MODEL SOUNDINGS INDICATE PWATS RISING IN EXCESS OF 1.75"
THIS EVENING AT KLBF...WILL NEED TO WATCH FOR HEAVY RAINFALL
OVERNIGHT IF THE SOLUTION VERIFIES...WHICH AS IT SITS NOW WITH THE
CLEARING ACROSS NW COLORADO/SW NEB...THE SOLUTION IS LOOKING GOOD.

ADDITIONAL STORMS ARE POSSIBLE ACROSS THE CENTRAL AND EASTERN
PORTIONS OF THE FORECAST AREA ON SATURDAY.  THERE REMAINS QUESTIONS
AS TO HOW THE ATMOSPHERE WILL RESPOND TO THE POTENTIAL OVERNIGHT
CONVECTION...BUT THE GENERAL TREND OF THE MODELS SUGGESTS THAT
DESTABILIZATION WILL OCCUR...LEADING TO STRONG TROPOSPHERIC
INSTABILITY.  BULK SHEAR IS FORECAST TO BE IN THE 30-40KT
RANGE...LEADING TO SEVERE STORMS CAPABLE OF LARGE HAIL.  STORM
MOTIONS ARE NOT OVERLY IMPRESSIVE AND WITH PWATS HOVERING NEAR A
GENERAL 1.75"...HEAVY RAIN WOULD BE POSSIBLE.

HIGHS ON SATURDAY WILL BE TIED TO THE AMOUNT OF CLEARING...WHICH IS
FORECAST TO CLEAR EARLY.  HIGH IN THE UPPER 80S TO LOWER 90S APPEAR
LIKELY.

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 403 PM CDT FRI JUL 24 2015

A FRONTAL BOUNDARY WILL LIFT NORTHEAST SATURDAY NIGHT. THIS WILL
BRING A CHANCE FOR THUNDERSTORMS FOR THE EASTERN HALF OF FA. DUE
TO FAVORABLE SHEAR AND INSTABILITY...A FEW STORMS COULD BE SEVERE
IN THE EAST.

THE UPPER FLOW WILL BECOME MORE SWRLY ALOFT ON SUNDAY AS AN UPPER
TROUGH DIGS INTO THE PACIFIC NW. ANY STORMS WHICH DEVELOP IN THE
WEST SUNDAY AFTERNOON SHOULD MOVE SOUTHEAST TOWARD SOUTHWEST AND
SCTRL NEBR OVERNIGHT.

ON MONDAY...THE APPROACHING UPPER TROUGH WILL BRING STEEP MID
LEVEL LAPSE RATES AND A FOCUS FOR STORMS AS A SERIES OF
DISTURBANCE TRACK NORTHEAST FROM COLORADO.

ON TUESDAY...A COLD FRONT WILL PUSH THROUGH FOR A CHANCE OF
SHOWERS AND THUNDERSTORMS. BETTER DEVELOPMENT IS EXPECTED TUESDAY
EVENING ALONG THE FRONT WHICH IS FORECAST TO BE JUST SOUTHEAST OF
THE FA.

DRY CONDITIONS EXPECTED WEDNESDAY AND THURSDAY WITH SURFACE HIGH
PRESSURE AND A DRIER AIRMASS IN PLACE. A RETURN OF MOISTURE IN NW
FLOW ALOFT TO BRING AT LEAST A SLIGHT CHANCE BY THURSDAY NIGHT
AND FRIDAY.

TEMPERATURES WILL CONTINUE TO RANGE FROM 92 TO 97 SUNDAY AND
MONDAY...COOLING TO THE MID 80S TUESDAY AND WEDNESDAY BEHIND THE
FRONT...THEN BACK TO THE UPPER 80S THURSDAY AND FRIDAY.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING)
ISSUED AT 625 PM CDT FRI JUL 24 2015

ISOLATED SHOWERS WITH EMBEDDED THUNDERSTORMS WILL BE POSSIBLE THIS
EVENING...MAINLY SOUTH OF A LINE FROM KAIA...TO KTIF...TO 30S OF
KONL. WITH ISOLATED COVERAGE EXPECTED...DECIDED TO FORGO ANY
MENTION OF CONVECTION IN THE KLBF 00Z TAF. SKIES WILL BE MOSTLY
CL0UDY AT THE KLBF TERMINAL TONIGHT WITH BROKEN CIGS AROUND 20000
FT AGL. EXPECT SCATTERED CIGS AT THE KVTN TERMINAL. FOR
SATURDAY...ABUNDANT HIGH CLOUDINESS WILL PERSIST INTO THE
AFTERNOON HOURS WITH BROKEN CIGS AROUND 15000 FT AGL. SKIES WILL
SCATTER OUT DURING THE AFTERNOON HOURS ON SATURDAY.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...JACOBS
LONG TERM...ROBERG
AVIATION...CLB
Hazardous weather outlook, Jul 24, 3:38 PM CDT, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
338 PM CDT FRI JUL 24 2015

NEZ004>010-022>029-035>038-056>059-069>071-094-252045-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
338 PM CDT FRI JUL 24 2015 /238 PM MDT FRI JUL 24 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE ALONG A FRONT THIS
AFTERNOON AND EVENING. AT THIS TIME...THE GREATEST COVERAGE OF
STORMS APPEARS TO BE FOCUSED ALONG AND SOUTH OF INTERSTATE
80...INCLUDING SOUTHERN PORTIONS OF CUSTER COUNTY. LARGE HAIL AND
DAMAGING WIND WILL BE POSSIBLE UNDER ANY STORM THAT DEVELOPS
INITIALLY. HEAVY RAINFALL MAY BE POSSIBLE OVERNIGHT AS THE STORMS
CONGEAL INTO A CONVECTIVE SYSTEM ACROSS SOUTHWEST NEBRASKA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SCATTERED SEVERE STORMS ARE POSSIBLE ONCE AGAIN SATURDAY
AFTERNOON AND EVENING FOR LOCATIONS ALONG AND EAST OF HIGHWAY 83.
LARGE HAIL AND DAMAGING WIND WILL BE POSSIBLE UNDER ANY STORM THAT
DEVELOPS ON SATURDAY.

NEAR DAILY CHANCES OF THUNDERSTORMS ARE POSSIBLE THROUGH EARLY
NEXT WEEK ACROSS MUCH OF THE OUTLOOK AREA...HOWEVER THE THREAT OF
WIDESPREAD SEVERE WEATHER IS LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING FOR
LOCATIONS ALONG AND SOUTH OF INTERSTATE 80...THIS INCLUDES
SOUTHERN PORTIONS OF CUSTER COUNTY.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

In the hours before

Special weather statement, Jul 24, 7:20 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
720 PM CDT FRI JUL 24 2015

NEZ059-250100-
LINCOLN NE-
720 PM CDT FRI JUL 24 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LINCOLN COUNTY UNTIL
800 PM CDT...

AT 720 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES EAST OF WELLFLEET
TO NEAR DICKENS...AND MOVING EAST NORTHEAST AT 30 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
DICKENS...SOMERSET AND WELLFLEET.

THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 57 AND 68.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4094 10041 4093 10089 4074 10115 4076 10055
TIME...MOT...LOC 0020Z 251DEG 24KT 4078 10057 4077 10099

BUTTLER

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 7:20 PM CDTSpecial Weather StatementLBFLincoln40 min
Jul 24, 7:50 PM CDTSpecial Weather StatementLBFLincoln25 min
Jul 24, 7:59 PM CDTSevere Thunderstorm WarningLBFCuster, Lincoln31 min
Jul 24, 8:12 PM CDTSpecial Weather StatementLBFChase48 min
Jul 24, 8:24 PM CDTSpecial Weather StatementLBFCuster51 min
Jul 24, 8:36 PM CDTAreal Flood AdvisoryLBFLincoln3 hr
Jul 24, 8:41 PM CDTAreal Flood AdvisoryLBFCuster3 hr
Jul 24, 8:48 PM CDTSevere Thunderstorm WarningLBFCuster27 min
Jul 25, 5:35 PM CDTSevere Thunderstorm WarningLBFChase, Hayes40 min
Jul 25, 6:09 PM CDTFlash Flood WarningLBFChase, Hayes3 hr

Nearby

Severe Thunderstorm Warnings in Nebraska, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.